Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 156, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2007, 5:21 PM CDT for Sebastian County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2007, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 5, 2007, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 052220
SVRTSA
ARC131-052315-
/O.NEW.KTSA.SV.W.0156.070705T2221Z-070705T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 615 PM CDT
* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF LAVACA TO 9 MILES NORTHEAST OF LAVACA TO 14 MILES
NORTHEAST OF BLOOMER...MOVING SOUTHWEST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LAVACA...
BLOOMER...BARLING...BURNVILLE...GREENWOOD...JENNY LIND AND
EXCELSIOR.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3519 9408 3509 9419 3509 9424 3514 9435
3528 9443 3535 9432 3534 9427 3538 9414
3542 9414 3544 9409
$$3 follow-up statements
000
WWUS54 KTSA 052242
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT THU JUL 5 2007
ARC131-052315-
/O.CON.KTSA.SV.W.0156.000000T0000Z-070705T2315Z/
SEBASTIAN AR-
542 PM CDT THU JUL 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SEBASTIAN COUNTY...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAVACA
TO URSULA...MOVING SOUTHWEST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...URSULA...
LAVACA...BLOOMER...CENTRAL CITY...BARLING...GREENWOOD...RYE HILL...
JENNY LIND...EXCELSIOR...BURNVILLE...WITCHERVILLE...DAYTON...MILLTOWN
AND CROSSROADS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN. DO NOT WAIT FOR
THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3519 9408 3509 9419 3509 9424 3514 9435
3528 9443 3535 9432 3534 9427 3538 9414
3542 9414 3544 9409
$$000
WWUS54 KTSA 052305
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT THU JUL 5 2007
ARC131-052315-
/O.CON.KTSA.SV.W.0156.000000T0000Z-070705T2315Z/
SEBASTIAN AR-
604 PM CDT THU JUL 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN SEBASTIAN COUNTY...
AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF OUTFLOW WINDS FROM SEVERE THUNDERSTORMS CURRENTLY
ACROSS CRAWFORD COUNTY. THESE OUTFLOW WINDS ARE CAPABLE OF PRODUCING
WINDS TO 60 MPH. THESE WINDS WERE LOCATED ALONG A LINE EXTENDING
FROM BARLING TO BLOOMER...MOVING SOUTHWEST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS WINDS INCLUDE...RYE HILL...JENNY
LIND...EXCELSIOR...BURNVILLE...WITCHERVILLE...DAYTON...GREENWOOD...
MILLTOWN AND CROSSROADS.
DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3519 9408 3509 9419 3509 9424 3514 9435
3528 9443 3535 9432 3534 9427 3538 9414
3542 9414 3544 9409
$$000
WWUS54 KTSA 052317
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT THU JUL 5 2007
ARC131-052327-
/O.EXP.KTSA.SV.W.0156.000000T0000Z-070705T2315Z/
SEBASTIAN AR-
617 PM CDT THU JUL 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEBASTIAN COUNTY
EXPIRES AT 615 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS OF 40 MPH ARE STILL POSSIBLE WITH THESE OUTFLOW WINDS
CAUSED BY THE STORMS CURRENTLY ACROSS CRAWFORD COUNTY.
LAT...LON 3519 9408 3509 9419 3509 9424 3514 9435
3528 9443 3535 9432 3534 9427 3538 9414
3542 9414 3544 9409
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:03 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 5, 3:03 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 303 PM CDT THU JUL 5 2007 .DISCUSSION... UPPER RIDGE IS LOCATED OVER THE WESTERN AND CENTRAL UNITED STATES. HOWEVER...THERE WILL BE CONSIDERABLE WEAKNESS IN THE RIDGE IN OUR AREA WHICH MEANS THERE WILL AT LEAST BE SOME STORM CHANCES THROUGHOUT THE UPCOMING WEEK. THIS AFTERNOON THERE IS A SMATTERING OF STORMS. SOME ARE LOCATED ALONG A BOUNDARY IN NORTHERN OKLAHOMA AND OTHERS ARE CLOSER TO A CIRCULATION OVER CENTRAL AND EASTERN TEXAS. THUS...HAVE SOME POPS EVERYWHERE THIS EVENING AND MAINLY IN THE SOUTH LATER TONIGHT. THE BOUNDARY SHOULD WASH AWAY IN THE NEAR TERM BUT THE UPPER CIRCULATION WILL BE A PLAYER IN THE FORECAST AT LEAST FOR THE NEXT FEW DAYS. THE WRF TRIES TO BRING A WAVE OUT OF THE SOUTHWEST SATURDAY NIGHT AND SUNDAY BUT THE GFS DOES NOT. RH AND QPF FROM THE WRF IS FOCUSED OVER THE SOUTH AND EAST. GIVEN TERRAIN COULD DO SOMETHING IN THE AREA EVEN WITHOUT A WAVE SO HAVE LOW POPS FOR IT. SMALL POPS ARE WARRANTED FOR POP CORN CONVECTION EARLY NEXT WEEK. COULD SEE ENHANCED CHANCE OF RAIN DURING THE MIDDLE OF THE WEEK AS THE GFS TRIES TO BRING A COOL FRONT INTO THE AREA. CHOSE NOT TO TOTALLY BITE ON IT YET AS THE 06Z RUN HAS IT COMING WEDNESDAY AND THE 12Z THURSDAY. THE ECMWF LOOKS LIKE IT COULD STAY TO THE NORTH. TEMPERATURES TRENDS THE LAST SEVERAL DAYS HAVE BEEN FOR THE MOS BEING NEAR OR A COUPLE DEGREES TOO COOL. HAVE TRENDED MAX/MINS IN THIS WAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 91 70 93 / 20 10 10 10 FSM 71 88 71 92 / 40 30 10 20 MLC 68 87 67 90 / 50 30 20 20 BVO 65 92 66 94 / 20 0 10 0 FYV 65 85 64 88 / 20 10 10 10 BYV 67 86 66 89 / 20 10 10 10 MKO 70 89 70 90 / 30 10 10 10 MIO 68 93 68 92 / 20 0 10 10 F10 69 88 69 90 / 30 20 10 10 HHW 69 83 70 88 / 60 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....17 ABBAS
Hazardous weather outlook, Jul 5, 5:07 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 PM CDT THU JUL 5 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 PM CDT THU JUL 5 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING BY MID EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS... PRIMARILY ASSOCIATED WITH TWO SEPARATE WEATHER FEATURES. A WEAK SURFACE BOUNDARY WILL FOCUS THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS...WHILE AN UPPER LOW OVER EASTERN TEXAS PUSHES THUNDERSTORMS INTO SOUTHEAST OKLAHOMA. THE PRIMARY SEVERE WEATHER RISK WILL BE NEAR THE SURFACE BOUNDARY IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHERE INSTABILITY IS HIGHEST. DOWNBURST WINDS AND MARGINALLY SEVERE HAIL WILL CONTINUE TO BE POSSIBLE WITH THESE STORMS. THE RELATIVELY SLOW MOVEMENT OF THE THUNDERSTORMS WILL CONTINUE THE RISK OF VERY HEAVY RAINS WITHIN A SHORT TIMEFRAME...WITH FLASH FLOODING POSSIBLE. ADDITIONALLY...MAJOR RIVER FLOODING CONTINUES AND THE LATEST INFORMATION CAN BE FOUND IN RIVER FLOOD STATEMENTS /OKCFLSTSA/. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL SPOTTER NETWORKS MAY BECOME NECESSARY FOR ISOLATED SEVERE WEATHER OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMNANTS OF THE UPPER LOW OVER TEXAS WILL REMAIN CLOSE ENOUGH TO PROVIDE AT LEAST SMALL CHANCES OF THUNDERSTORMS THROUGH MID WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 5, 4:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT THU JUL 5 2007
OKZ066-052230-
OKMULGEE OK-
440 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 440 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF BEGGS TO HECTORVILLE...
MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...LIBERTY...PRESTON...BEGGS AND HECTORVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3586 9619 3585 9576 3564 9600 3565 9619Local storm report, Jul 5, 4:43 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST BROKEN ARROW 36.05N 95.79W
07/05/2007 E60.00 MPH TULSA OK NWS EMPLOYEE
0429 PM TSTM WND DMG 9 S TULSA 36.00N 95.92W
07/05/2007 TULSA OK PUBLIC
NUMEROUS TREE LIMBS DOWN NEAR 96TH AND RIVERSIDE DR.
0430 PM FLASH FLOOD 10 SE TULSA 36.03N 95.80W
07/05/2007 TULSA OK BROADCAST MEDIA
STREET FLOODING 85TH AND MINGO
0430 PM FLASH FLOOD SAND SPRINGS 36.14N 96.11W
07/05/2007 TULSA OK LAW ENFORCEMENT
CONSIDERABLE STREET FLOODING NUMEROUS LOCATIONS
0430 PM TSTM WND DMG 9 S TULSA 36.00N 95.92W
07/05/2007 TULSA OK BROADCAST MEDIA
TREES DOWN 91ST AND YALE
&&
SAASpecial weather statement, Jul 5, 4:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT THU JUL 5 2007
ARZ020-052215-
FRANKLIN AR-
451 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 451 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JETHRO...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TONEY...LONELM...CRAVENS...WATALULA
AND JETHRO.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3559 9381 3564 9389 3556 9404 3543 9388Local storm report, Jul 5, 4:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 ESE TULSA 36.11N 95.86W
07/05/2007 E0.75 INCH TULSA OK BROADCAST MEDIA
BA EXPRESSWAY AND I-44
0447 PM BLIZZARD 4 SW TULSA 36.09N 95.97W
07/05/2007 TULSA OK BROADCAST MEDIA
CARS STALLED IN 3 FEET OF WATER NEAR WEST 49TH AND I-44
&&
SAALocal storm report, Jul 5, 4:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD 4 SW TULSA 36.09N 95.97W
07/05/2007 TULSA OK BROADCAST MEDIA
CARS STALLED IN 3 FEET OF WATER NEAR WEST 49TH AND I-44
&&
SAALocal storm report, Jul 5, 5:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 7 S TULSA 36.03N 95.92W
07/05/2007 TULSA OK BROADCAST MEDIA
NUMEROUS TREES DOWNED...SOME ON POWER LINES
0440 PM FLASH FLOOD 5 S TULSA 36.06N 95.92W
07/05/2007 TULSA OK BROADCAST MEDIA
WATER 2 TO 3 FEET DEEP OVER PORTIONS OF LEWIS AVE FROM
61ST TO 71ST STREET
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:55 PM CDT | Special Weather Statement | TSA | Franklin | 65 min |
| Jul 5, 4:25 PM CDT | Flash Flood Warning | TSA | Madison | 4 hr |
| Jul 5, 4:44 PM CDT | Flash Flood Warning | TSA | Franklin | 4 hr |
| Jul 5, 4:51 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| Jul 5, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 52 min |
| Jul 5, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 62 min |
| Jul 5, 6:00 PM CDT | Flash Flood Warning | TSA | Washington | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.